Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Swelling and blue coloration of skin with pain after taking tetanus injection - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1716 Questions

Doctor :   hi
Doctor :  
how can i help you
Doctor :  
please proceed with your health query
User :   i took a tetanus injection yesterday but the after taking it, the point of injection is blue, swollen and hurts a lot
Doctor :  
Doctor :  
have you tried to apply cold compresses on the part?
Doctor :  
how big is the swolen area? could you describe it to me?
User :   touching it hurts a lot
Doctor :  
Doctor :  
i suggest you to go and show it to your doctor, and get it treated,
User :   its a small lump of dark blue colour
Doctor :  
if left alone, it might turn into what is caled as 'injection abcess'
Doctor :  
with pus formation inside slowly
User :   oh.. its that serious?
Doctor :  
so before it gets worse, get it treated, you will need to start an antibiotic also and if possible pus formation is already started
Doctor :  
then it will need to be drained early
Doctor :  
to prevent complications
User :   ok thanks doctor
Doctor :  
have you followed what i have said?
User :   yes
Doctor :  
is there anything else i can help you?
Doctor :   Thanks for consulting Healthcaremagic. Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor